MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS BLADE; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS BLADE; BUR, EAR, NOSE AND THROAT
Model Number 1882940
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were 2 blades of the same lot used in the surgery and we are submitting 2 mdrs for the same event blade 1882940 5pk inferior turbinate 2.9 lot 0220850191.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported by a health care professional that the inner blade of the product had a metal coating which began to flake off while the product was being used inside the sinus cavity during his 4th case.The blade was removed and replaced with a new blade, which was from the same lot and had the same issue again.Upon follow up it was stated that fragments were noticed in the nasal passage.There was no patient impact.A 2nd back up device from another lot# was used to complete the procedure.There were delays in the procedure.
 
Additional Manufacturer Narrative
H3 the product analysis result indicates that visually, there were no defects or anomalies that would have resulted in the reported event.When viewed under magnification, there were no faults related to the reported failure.The entire device was still in good condition.Functionally, the blade turned freely without any issue.The blade fit securely into a handpiece and oscillated at 3000 rpm without any problems.H6: additional information suggest that fdm b17 , fdr c20 are no longer applicable to this event.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
XPS BLADE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key11398553
Report Number1045254-2021-00084
Device Sequence Number3374613
Product Code EQJ
UDI-Device Identifier00681490863360
UDI-Public00681490863360
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1882940
Device Catalogue Number1882940
Device Lot Number0220850191
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2021
Supplement Date Received by Manufacturer08/27/2021
Initial Report FDA Received Date03/02/2021
Supplement Report FDA Received Date09/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1